Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 18, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jun 23, 2017, 10:44 AM EDT for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 10:44 AM EDT (14:44 UTC)
- Expired
- Jun 24, 2017, 1:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
825 WWUS74 KMRX 231444 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1044 AM EDT Fri Jun 23 2017 ...Windy Conditions Developing Today across the Smoky Mountains... .As the remnants of tropical storm Cindy moves NE across KY, windy conditions will develop today, especially across the higher elevations. Southerly winds of 20 to 30 mph with gusts to 45 mph across the higher elevations, with 15 to 25 mph with gusts to 35 mph across the Valleys locations. TNZ041-072-074-232245- /O.NEW.KMRX.WI.Y.0018.170623T1444Z-170624T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1044 AM EDT Fri Jun 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 1 AM EDT Saturday. * EVENT...South to southwest winds between 20 and 30 mph with gusts to 45 mph across the Smoky Mountains. * TIMING...Increasing winds southwest winds today, then diminishing to 10 to 20 mph early Saturday morning. * IMPACTS...The windy conditions may down trees, branches and power lines. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
254 WWUS74 KMRX 231907 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 307 PM EDT Fri Jun 23 2017 ...Windy Conditions will this Evening across the Smoky Mountains... .As the remnants of tropical storm Cindy moves NE across KY, windy conditions will continue through this evening, especially across the higher elevations. Southerly winds of 20 to 30 mph with gusts to 45 mph across the higher elevations, with 15 to 25 mph with gusts to 35 mph across the Valleys locations. TNZ041-072-074-240315- /O.CON.KMRX.WI.Y.0018.000000T0000Z-170624T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 307 PM EDT Fri Jun 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * EVENT...South to southwest winds between 20 and 30 mph with gusts to 45 mph across the Smoky Mountains. * TIMING...Strong southwest winds will continue this evening, diminishing to 10 to 20 mph early Saturday morning. * IMPACTS...The windy conditions may down trees, branches and power lines. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
159 WWUS74 KMRX 240147 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 947 PM EDT Fri Jun 23 2017 ...Windy Conditions will across the Smoky Mountains... .As the remnants of tropical storm Cindy moves NE across KY, windy conditions will continue across the area, especially across the higher elevations. Southerly winds of 20 to 30 mph with gusts to 45 mph across the higher elevations, with 15 to 25 mph with gusts to 35 mph across the Valleys locations. TNZ041-072-074-240500- /O.CON.KMRX.WI.Y.0018.000000T0000Z-170624T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 947 PM EDT Fri Jun 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * EVENT...South to southwest winds between 20 and 30 mph with gusts to 45 mph across the Smoky Mountains. * TIMING...Strong southwest winds will continue into the overnight hours, diminishing to 10 to 20 mph early Saturday morning. * IMPACTS...The windy conditions may down trees, branches and power lines. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jun 23, 10:23 AM EDT, 21 minutes earlier.
Area forecast discussion, Jun 23, 10:23 AM EDT, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1023 AM EDT Fri Jun 23 2017
.DISCUSSION...An active day across the Tennessee Valley/southern
Appalachians. Morning showers will end soon as water vapor shows
much drier mid-level air spreading into the Region. The drier
mid-level air will help to destabilize the airmass, but relative
warm vertical profile will keep ML CAPES between 400-800 J/kg.
Strong low-level jet will remain across the region and intensify
late today as the remains of Cindy move across the lower
Ohio/Tennessee Valleys. The strong south/southwest jet (50-60kts)
and circulation around low pressure will produce a high shear
environment. Latest SPC outlook of the potential of damaging winds
and isolated weak tornadoes will be a concern late this afternoon
and evening.
Due to the strong low-level jet and Cove Mountain already showing
high winds, have issued a wind advisory for the Smoky Mountains
through 05Z. Breezy/Windy conditions can also be expected across
the rest of the area with speeds of 15 to 25 mph with gusts to 35
mph anticipated.
Current forecast highs look good overall.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 85 73 83 63 / 80 80 50 10
Knoxville McGhee Tyson Airport, TN 85 70 81 61 / 70 90 40 10
Oak Ridge, TN 84 71 82 60 / 80 90 40 10
Tri Cities Airport, TN 84 69 80 59 / 50 90 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 1 AM EDT Saturday for Blount Smoky Mountains-
Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Jun 23, 10:35 AM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1035 AM EDT Fri Jun 23 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241445- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1035 AM EDT Fri Jun 23 2017 /935 AM CDT Fri Jun 23 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...Strong to Severe Thunderstorms Possible late this Afternoon and Evening... ...Windy Conditions Developing Today, especially across the higher elevations... As the remnants of tropical storm Cindy moves NE across KY, a trailing band of convection is expected to push east across the area this afternoon and evening with strong to severe thunderstorms possible. Primary threat will be damaging winds and a few weak tornadoes as this tropical band moves eastward. Rain band out ahead of tropical storm Cindy this morning could produce some heavy rainfall rates in training cells. The threat of localized flash flooding is possible in areas that have already seen rainfall on the order of 1 to 2 inches. These include areas of the Southern Cumberland Plateau including Marion and Hamilton counties. Windy conditions will develop today ahead of the remnants of tropical storm Cindy. Southerly winds of 20 to 30 mph with gusts to 45 mph across the higher elevations, with 15 to 25 mph with gusts to 35 mph across the Valleys locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:26 PM EDT | Special Weather Statement | MRX | Marion, Sequatchie | 64 min |
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.